Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Little Rock, AR

March 15, 2008Conway County, Faulkner County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 15, 2008, 2:27 AM CDT for Conway County, Faulkner County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2008, 2:27 AM CDT (07:27 UTC)
Expired
Mar 15, 2008, 4:30 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Conway County, AR, Faulkner County, AR

The radar

The Little Rock radar (KLZK), 39 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2558 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 150729
FFWLZK
ARC029-045-150930-
/O.NEW.KLZK.FF.W.0009.080315T0727Z-080315T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
227 AM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CONWAY COUNTY IN CENTRAL ARKANSAS
  CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS

* UNTIL 430 AM CDT

* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS THE WARNING AREA. 
  THE RADAR ESTIMATED 1 TO 2 INCHES OF RAIN FROM PETIT JEAN STATE    
  PARK THROUGH MORRILTON...CONWAY...HOLLAND AND ENOLA. WITH          
  ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. 

LAT...LON 3505 9213 3507 9254 3511 9257 3508 9263
      3508 9265 3510 9266 3508 9272 3508 9287
      3526 9284 3529 9211
TIME...MOT...LOC 0727Z 180DEG 0KT 3518 9246

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 3:20 PM CDT, 11 hours 7 minutes earlier.

Area forecast discussion, Mar 14, 3:20 PM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT FRI MAR 14 2008

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
COLD FRONT HAS MOVED SOUTH OF ARKANSAS BORDER. STILL NO RETURNS ON
KLZK RADAR. THIS FRONT IS EXPECTED TO MOVE BACK TO THE NORTH THIS
EVENING. ALSO A SHORT WAVE WILL MOVE ACROSS THE AREA TONIGHT
PROVIDING THE TRIGGER FOR SHOWERS AND THUNDERSTORMS OVERNIGHT. MUCH
OF THE ACTIVITY WILL BE ACROSS THE NORTH HALF OF THE STATE. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS.

HIGH PRESSURE MOVES INTO ARKANSAS SATURDAY NIGHT AND WILL KEEP THE
AREA DRY THROUGH SUNDAY. MOISTURE RETURNS LATE SUNDAY NIGHT. LOW
PRESSURE MOVES OUT OF THE PLAINS SUNDAY NIGHT AND WILL BRING A SLOW
MOVING COLD FRONT INTO THE AREA MONDAY.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT
THE MEAN RH WILL CONTINUE HIGH ON TUE. SHRA AND TSRA CHCS WILL
CONTINUE TUE INTO WED. HEAVY RAINFALL WILL BE POSSIBLE. STILL SOME
DIFFERENCES NOTED BETWEEN THE MODELS. WL CONT TO GO WITH A
COMPROMISE BETWEEN THEM FOR NOW. A DRY WEATHER PATTERN WILL SET UP
FOR THURSDAY AND FRIDAY. MILD TEMPS WILL PREVAIL THRU THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     48  57  36  58 /  70  40  10  10
CAMDEN AR         55  70  43  64 /  30  20   0  10
HARRISON AR       45  54  34  57 /  70  30  10  10
HOT SPRINGS AR    52  67  40  62 /  30  20   0  10
LITTLE ROCK   AR  52  64  39  62 /  40  20  10  10
MONTICELLO AR     56  69  42  64 /  30  20   0  10
MOUNT IDA AR      52  66  40  62 /  30  10   0  10
MOUNTAIN HOME AR  46  54  35  57 /  70  30  10  10
NEWPORT AR        49  59  36  59 /  70  40  10  10
PINE BLUFF AR     54  67  40  63 /  40  20   0  10
RUSSELLVILLE AR   49  61  37  60 /  50  20  10  10
SEARCY AR         51  61  37  60 /  60  30  10  10
STUTTGART AR      52  65  39  62 /  50  30  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...38
Hazardous weather outlook, Mar 14, 7:00 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR DAY ONE TIME FRAME
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 PM CDT FRI MAR 14 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
700 PM CDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

EARLY THIS EVENING...A STRONG STORM SYSTEM WAS IN THE TEXAS
PANHANDLE...WITH A WARM FRONT NEAR THE ARKANSAS AND LOUISIANA
BORDER. THE FRONT SEPARATED COOL AIR TO ITS NORTH FROM MUCH WARMER
CONDITIONS ALONG THE GULF COAST. AT 3 PM THIS AFTERNOON...
TEMPERATURES RANGED FROM 55 DEGREES AT BLYTHEVILLE TO 81 DEGREES AT
EL DORADO.

THE STORM SYSTEM WILL TRACK THROUGH CENTRAL ARKANSAS LATER TONIGHT.
THE SYSTEM WILL INTERACT WITH THE FRONT...AND SCATTERED STRONG TO
SEVERE THUNDERSTORMS WILL DEVELOP. SEVERE WEATHER WILL BE POSSIBLE
ALONG AND NORTH OF THE FRONT.

AS OF 7 PM...ISOLATED STRONG TO SEVERE THUNDERSTORMS WERE POPPING UP
IN SOUTHWEST ARKANSAS. THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS
THE SOUTHERN COUNTIES THIS EVENING...AND WILL BECOME LIKELY FARTHER
NORTH DURING THE OVERNIGHT HOURS AND AS THE FRONT MOVES TOWARD
MISSOURI.

LARGE HAIL WILL BE THE MAIN CONCERN...GIVEN THAT IT WILL BE COLD
ALOFT AND STORMS WILL DEVELOP IN A RELATIVELY COOL AIRMASS.
HOWEVER...STORMS THAT DEVELOP NEAR THE FRONT WILL HAVE THE POTENTIAL
TO PRODUCE WIND DAMAGE...GIVEN THAT THEY WILL BE TIED TO WARM AND
UNSTABLE AIR SOUTH OF THE FRONT.

HELICITY VALUES WILL INCREASE MARKEDLY AROUND THE FRONT AS THE STORM
SYSTEM APPROACHES. THIS WILL ELEVATE THE POTENTIAL FOR DEVELOPING
STORMS TO ROTATE. ISOLATED TORNADOES CANNOT BE RULED OUT.

THIS SEVERE WEATHER EVENT WILL MOSTLY OCCUR AT NIGHT. PEOPLE SHOULD
MAKE SURE THEY CAN RECEIVE WARNING INFORMATION WHILE THEY SLEEP. ONE
OPTION WOULD BE A TONE ALERTED DEVICE SUCH AS NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BY EARLY NEXT WEEK...YET ANOTHER STORM SYSTEM WILL BEGIN TO TAKE
SHAPE OVER TEXAS. THE SYSTEM IS FORECAST TO MOVE NORTHEAST
ACROSS THE NORTHWEST HALF OF ARKANSAS TUESDAY AND TUESDAY NIGHT. A
COLD FRONT TRAILING SOUTHWARD FROM THE SYSTEM WILL MOVE INTO THE
REGION AND WILL BRING MORE SHOWERS AND THUNDERSTORMS DURING THE
FIRST HALF OF THE WORK WEEK.

IN ADDITION TO SEVERE WEATHER...AREAS OF HEAVY RAIN WILL BE
POSSIBLE...ESPECIALLY IN THE NORTHERN AND WESTERN SECTIONS OF THE
STATE. SEVERAL INCHES OF RAIN COULD OCCUR...WITH FLASH
FLOODING A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE AREA TONIGHT AND SATURDAY
MORNING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Local storm report, Mar 14, 10:31 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             BUENA VISTA             33.48N 92.95W
03/14/2008  E1.75 INCH       OUACHITA           AR   LAW ENFORCEMENT

1012 PM     HAIL             5 W LOUANN              33.39N 92.88W
03/14/2008  E1.75 INCH       OUACHITA           AR   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL FELL IN PACE CITY.

1023 PM     HAIL             LOUANN                  33.39N 92.79W
03/14/2008  E1.75 INCH       OUACHITA           AR   LAW ENFORCEMENT

&&

58
Local storm report, Mar 15, 2:05 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
205 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     HAIL             PETIT JEAN STATE PARK   35.13N 92.90W
03/15/2008  E1.75 INCH       CONWAY             AR   FIRE DEPT/RESCUE

0148 AM     HAIL             1 W SPRINGFIELD         35.27N 92.58W
03/15/2008  E1.00 INCH       CONWAY             AR   PUBLIC

&&

58
Local storm report, Mar 15, 2:25 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     HAIL             CONWAY                  35.09N 92.45W
03/15/2008  E1.00 INCH       FAULKNER           AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED AT MILE MARKER 125 IN CONWAY.

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:38 PM CDTSevere Thunderstorm WarningLZKOuachita67 min
Mar 14, 8:01 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita59 min
Mar 14, 8:22 PM CDTSevere Thunderstorm WarningLZKBradley53 min
Mar 14, 8:25 PM CDTFlash Flood WarningLZKOuachita2 hr
Mar 14, 8:57 PM CDTSevere Thunderstorm WarningLZKDrew63 min
Mar 14, 9:00 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun60 min
Mar 14, 9:08 PM CDTTornado WarningLZKBradley, Calhoun42 min
Mar 14, 9:17 PM CDTFlash Flood WarningLZKBradley, Calhoun118 min
Mar 14, 9:45 PM CDTTornado WarningLZKOuachita45 min
Mar 14, 11:30 PM CDTSevere Thunderstorm WarningLZKIndependence45 min
Mar 15, 12:11 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton49 min
Mar 15, 12:27 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton63 min
Mar 15, 12:58 AM CDTSevere Thunderstorm WarningLZKConway, Pope47 min
Mar 15, 1:08 AM CDTSevere Thunderstorm WarningLZKConway, Perry37 min
Mar 15, 1:26 AM CDTSevere Thunderstorm WarningLZKFaulkner49 min
Mar 15, 1:34 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell41 min
Mar 15, 1:44 AM CDTSevere Thunderstorm WarningLZKVan Buren46 min
Mar 15, 1:45 AM CDTSevere Thunderstorm WarningLZKConway, Pope45 min
Mar 15, 1:58 AM CDTSevere Thunderstorm WarningLZKLonoke, White47 min
Mar 15, 2:12 AM CDTSevere Thunderstorm WarningLZKConway, Garland, Montgomery, Perry, Saline, Yell48 min
Mar 15, 2:15 AM CDTSevere Thunderstorm WarningLZKFaulkner45 min
Mar 15, 2:18 AM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff42 min
Mar 15, 2:22 AM CDTSevere Thunderstorm WarningLZKMontgomery, Polk38 min
Mar 15, 2:44 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski46 min
Mar 15, 2:52 AM CDTSevere Thunderstorm WarningLZKWhite38 min
Mar 15, 2:58 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff32 min
Mar 15, 3:02 AM CDTFlash Flood WarningLZKWhite3 hr
Mar 15, 3:04 AM CDTSevere Thunderstorm WarningLZKGarland, Pulaski, Saline41 min
Mar 15, 3:13 AM CDTSevere Thunderstorm WarningLZKPrairie47 min
Mar 15, 3:24 AM CDTSevere Thunderstorm WarningLZKWhite, Woodruff36 min
Mar 15, 3:24 AM CDTSevere Thunderstorm WarningLZKPolk51 min
Mar 15, 3:26 AM CDTSevere Thunderstorm WarningLZKPulaski, Saline49 min
Mar 15, 3:37 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff23 min
Mar 15, 3:38 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie52 min
Mar 15, 3:46 AM CDTSevere Thunderstorm WarningLZKLonoke59 min
Mar 15, 3:59 AM CDTSevere Thunderstorm WarningLZKMontgomery, Pike46 min
Mar 15, 4:23 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie46 min
Mar 15, 4:25 AM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Saline17 min
Mar 15, 10:02 AM CDTRiver Flood WarningLZKPrairie59 days

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.